Illinois, 2007

Winter Weather in Illinois, February 13, 2007

February 13, 2007 · NWS PAH · 9 events in 9 counties and zones

Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain. One to two inches of snow fell north of a line from Carbondale to Carmi. The snow followed about a tenth of an inch of freezing rain in some areas. Strong winds produced blowing snow that reduced visibility to half a mile or less. Roadways were very slick and hazardous. Schools were closed in most areas, including all of White, Hamilton, and Wabash Counties. A number of community events were cancelled. A larger than usual number of vehicle accidents occurred. Law enforcement agencies reported most of the incidents were slide-offs or minor wrecks, and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 13, 2:46 AM CST, 11 hours 14 minutes earlier.

Area forecast discussion, Feb 13, 2:46 AM CST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 AM CST TUE FEB 13 2007

.DISCUSSION...
COLLAB W/OUR NRN NEIGHBORS PERSUADES US TO BUY SLIGHTLY
SLOWER/WETTER NAM APPROACH. THIS ALSO MEANS SLIGHTLY WARMER EARLY
IN PERIOD...WHICH WILL CUT DOWN ON SNOW AMOUNTS...AT LEAST IN
COMPARISON TO PREVIOUS HPC OUTPUT. NEW HPC OUTPUT IS RIGHT ON MARK
WITH THIS THINKING...TAKING 1 SNOW LINE ACROSS OUR NRN
COUNTIES...WITH 2 LINE ACROSS FAR NERN BORDER. WE HAVE NEARLY
IDENTICAL IN GRIDS AND THRU COLLAB...SO WILL UP GOING FCST TO JUST
BLO ADVISORY THRESHOLD 1-2 MENTION FAR NORTH ONLY...AND HIGHLIGHT
ON HWO. THIS SETS NICE MID GROUND APPROACH FOR UPGRADE IF TRENDS
DEVELOP THAT SUGGEST SAID NECESSITY LATER IN AM.

ALSO LINGERED LOW CHC MENTION IN 00Z-06Z WED TIME FRAME PER COLLAB.
THEN OTHER ASPECT OF TODAYS WEATHER CHANGE FROM RAIN TO SNOW IS
INCREASING WIND FIELD...SO WL GO GUSTY 15-30 MPH ESP LATE TODAY-
EARLY TONIGHT WHEN GRADIENT IS TIGHTEST.

AFTER WX...ARCTIC COLD SETTLES IN...ESP AFTER UPPER TROF SWINGS ON
ACROSS OH VALLEY THU. NEW MOS YIELDS SINGLE DIGITS BEGINNING WED
NIGHT WITH ONLY 10-15F DAYTIME RECOVERY THU. THIS SETS STAGE FOR
TROF PASSAGE/REINFORCING ARCTIC PLUNGE AND COLDEST NIGHT THU
NIGHT...WITH ALL BUT FAR SRN BORDER SEEING SINGLE DIGITS.

ANOTHER NW FLOW SYSTEM COMES IN BY NEXT WEEKEND WHICH MAY OFFER
TIMING FORECAST TWEEKS ON SUBSEQUENT RUNS...BUT FOR NOW NO DAY 4
POST CHANGES NEEDED.

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Feb 13, 12:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1215 PM CST TUE FEB 13 2007

ILZ084>094-INZ088-KYZ001>022-MOZ076-086-087-100-107>112-114-
141100-
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
1215 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN OR DRIZZLE WILL PERSIST THIS AFTERNOON...WITH A GRADUAL
TRANSITION TO LIGHT SNOW BY LATE AFTERNOON BEFORE ENDING
OVERNIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SNOWFALL.

ILZ075>078-080>083-INZ081-082-085>087-141100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
1215 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA.

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL TRANSITION TO A PERIOD OF SLEET OR FREEZING RAIN...
BEFORE CHANGING OVER TO SNOW OVER NORTHERN SECTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. THIS MAY RESULT IN
MINOR TRAVEL PROBLEMS LATER TODAY. AS TEMPERATURES FALL WELL BELOW
FREEZING TONIGHT...ANY LINGERING WATER MAY FREEZE...CREATING
PATCHY SLICK SPOTS ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATION.

RJP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Perry

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Perry forecast zone
Reported by
Trained Spotter
Coordinates
38.084, -89.367 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
38.301, -88.924 (the zone’s center; the record gives no point)

Winter Weather, Franklin

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
37.992, -88.924 (the zone’s center; the record gives no point)

Winter Weather, Saline

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Saline forecast zone
Reported by
Trained Spotter
Coordinates
37.753, -88.541 (the zone’s center; the record gives no point)

Winter Weather, Hamilton

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
38.082, -88.539 (the zone’s center; the record gives no point)

Winter Weather, Wayne

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
38.430, -88.426 (the zone’s center; the record gives no point)

Winter Weather, Edwards

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Edwards forecast zone
Reported by
Trained Spotter
Coordinates
38.417, -88.053 (the zone’s center; the record gives no point)

Winter Weather, Wabash

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
Wabash forecast zone
Reported by
Trained Spotter
Coordinates
38.446, -87.844 (the zone’s center; the record gives no point)

Winter Weather, White

When
February 13, 2:00 PM CST to 8:00 PM CST
Where
White forecast zone
Reported by
Trained Spotter
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9387, 9389, 9390, 9391, 9392, 9393, 9394, 9395, 9396.